Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 25, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 21, 2005, 7:01 PM CDT for Calhoun County, Arkansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2005, 7:01 PM CDT (00:01 UTC)
- Expired
- Aug 21, 2005, 9:00 PM CDT
- In force
- 119 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Calhoun County, AR
The radar
The Little Rock radar (KLZK), 144 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.0 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2186 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:54 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 21, 2:54 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 254 PM CDT SUN AUG 21 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY HIGH PRESSURE CONTINUED OVER ARKANSAS TODAY. SATELLITE IMAGES SHOWED CLEAR SKIES OVER THE AREA THROUGH THE MORNING THEN HEATING IN THE AFTERNOON CAUSED THE DEVELOPMENT OF CUMULUS CLOUDS. KLZK RADAR SHOWS SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA AND MOVING VERY SLOWLY. AN OLD SURFACE BOUNDARY ACROSS THE STATE WAS PROVIDING THE FOCUS FOR MOST OF THE THUNDERSTORMS THIS AFTERNOON. ANOTHER COLD FRONT WAS LOCATED IN NORTHERN MISSOURI. THIS FRONT WILL REMAIN IN MISSOURI THROUGH MONDAY. THE BOUNDARY OVER ARKANSAS WILL ALSO BE SLOW TO MOVE SOUTH. A MID LEVEL LOW WAS NOTED IN WATER VAPOR IMAGERY OVER NORTHEAST OKLAHOMA. WILL NEED TO KEEP AN EYE ON THIS AS IT MOVES THROUGH NORTHWEST ARKANSAS THIS EVENING. WILL KEEP CHANCE POPS IN THE FORECAST THROUGH TUESDAY. SEVERAL SHORT WAVES WILL RIDE THROUGH THE ZONAL FLOW THROUGH TUESDAY. AS A RESULT MORE CLOUDS AND COOLER TEMPERATURES ARE EXPECTED FOR MONDAY AND THE HEAT ADVISORY WILL NOT BE EXTENDED AT THIS TIME. BY WEDNESDAY...HIGH PRESSURE BUILDS AT THE SURFACE AND ALOFT AND MOISTURE DECREASES. DRY WEATHER IS EXPECTED WEDNESDAY THROUGH FRIDAY. && .LONG TERM...FRIDAY NIGHT THROUGH SUNDAY A HIGH PRESSURE AXIS IS EXPECTED TO EXTEND FROM THE OHIO VALLEY THROUGH THE MID SOUTH THROUGH THIS PERIOD. DRY CONDITIONS ARE EXPECTED TO PREVAIL....ALONG WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 74 92 70 90 / 30 40 30 30 HARRISON AR 69 86 66 85 / 40 50 30 30 HOT SPRINGS AR 73 92 72 90 / 30 30 40 40 PINE BLUFF AR 74 94 72 91 / 20 30 40 40 MOUNTAIN HOME AR 69 85 66 85 / 40 50 40 30 MONTICELLO AR 75 95 73 92 / 20 30 40 40 SEARCY AR 73 90 69 89 / 30 40 40 30 MOUNT IDA AR 73 92 71 90 / 30 30 40 40 RUSSELLVILLE AR 72 90 69 88 / 30 40 30 30 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ021-ARZ022-ARZ030-ARZ031- ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042- ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055- ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068- ARZ069. && SHORT TERM...51 / LONG TERM....55
Hazardous weather outlook, Aug 21, 10:53 AM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1053 AM CDT SUN AUG 21 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1053 AM CDT SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON...AS THE ATMOSPHERE DESTABILIZES. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE IN THE AFTERNOON AND EARLY THIS EVENING. DAMAGING WIND GUSTS ARE EXPECTED WITH THUNDERSTORMS THAT REACH SEVERE LEVELS. MID AND LATE AFTERNOON HEAT VALUES ARE EXPECTED TO RANGE FROM 105 TO 110...ACROSS AREAS ALONG AND TO THE SOUTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. ISOLATED STORMS WITH DAMAGING WIND GUSTS ARE AGAIN POSSIBLE LATE MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BETWEEN 3 AND 7 PM TODAY. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK 55
In the hours before
Local storm report, Aug 21, 4:09 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
409 PM CDT SUN AUG 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG JUDSONIA 35.28N 91.64W
08/21/2005 WHITE AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN. ROOF OFF OLD POST OFFICE.
&&
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:19 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 26 min |
| Aug 21, 8:23 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 37 min |
| Aug 21, 9:17 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 13 min |
| Aug 21, 9:43 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 47 min |
Nearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.